# SDR 2008FA0000505

- Difficulty date: July 22, 2008
- Submitted: July 24, 2008
- Operation: General aviation
- Aircraft: N412PJ
- Make and model: Diamon DA 40
- Aircraft serial: 40495
- Engine: Cont IO360*
- Propeller: Hartzl HCC2YR1
- System (JASC): 6197 · Propeller/Propulsor System Wiring
- Part: Connector
- Part number: 1219310
- Condition: Damaged
- Location: Prop Governor
- Part time: 300 hours
- Component: Prop Governor, Woodward
- Component part number: C210776
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

ON JUNE 28TH, 2008, DURING CLIMB OUT, PASSING THROUGH 4000 FEET THE ENGINE SUDDENLY WENT INTO AN OVER SPEED CONDITION OF OVER 3100 RPM. THE AIRCRAFT REMAINED UNDER CONTROL AND WAS LANDED SAFELY AT AIRPORT AFTER AN EMERGENCY WAS DECLARED.  UPON DISASSEMBLY OF THE GOVERNOR, IT WAS DISCOVERED THAT THE 1219-310 PLUG HAD BECOME DISLODGED FROM THE GOVERNOR BODY.  THIS SEPARATION AND THE RESULTANT LOSS OF PROPELLER SERVO PRESSURE ALLOWED THE PROP TO RETRACT TO ITS LOW PITCH POSITION AND OVERSPEED THE ENGINE.  A PROBABLE CAUSE WAS LACK OF PROPER TORQUE DURING ASSEMBLY.  APPLICATION OF LOCK-TIGHT TO THE PLUG AND INDEPENDENT SECOND PARTY VERIFICATION OF TORQUE DURING ASSEMBLY IS SUGGESTED.  (K)
